Aa
A
A
Close
Avatar universal
Can Trazodone or Hydroxyzine Be Used To Get High?
My significan other has post traumatic stress disorder, major depression, and generalized anxiety disorder. In the past he has abused drugs prescribed to him -mostly klonopin. Recently he was released from the hospital on suicide watch (after a scary attempt). He has been given a new set of medications and I'm concerned about whether or not they can be used to get "high". My love is prone to this type of drug-abusing behavior. I'm also concerned about whether or not he could use these drugs to commit suicide. ANY information you have about either of these things would be such a help! I'm very worried for him!

The drugs that have been prescribed are:

Trazodone (Desyrel)
Hydroxyzine (Vistaril)
Amitriptyline (Elavil)

Thanks!!!
Kathy
Cancel
3 Answers
Page 1 of 1
455167 tn?1259261471
hi. individually these meds can produce hypotension, seizures, coma, and liver toxicity in an overdose. when combined with each other, other meds, or especially alcohol, the complications can be fatal. if at all possible, a simple method to deal with this would be to dispense the meds to your husband yourself, and to be aware of any other medication or alcohol consumption. enough of any medication can cause irreversible damage or death, and if your husband is expressing suicidal actions and/or thoughts, close supervision would be highly advisable. hope this helps and take care,  gm
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I know about trazadone, i was on 350mg twice a day it but me down for the count so to speak, Drinking on any of these is dangerous, I would say you could commit suicide on these. The frist post was correct you control the drugs and give them out as ordered ok!! Good Luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I too, am in the same boat as you. I have a boyfriend that is on trazodone, Hydroxyzine, and prozac. I thought he was doing fine with just the prozac but the doctor added to the mix. Since then, he walks around like a zombie and can't seem to eat enough food. Plus, he always looks stoned. What also *****, is he doesn't remember any of it in the morning.  His memory is blank. Alcohol is also part of the problem as well. I would have to say he has an addictive personality. Sometimes the doctors just make things worse. What most people really need is therapy, not drugs! My boyfriend wasn't able to get to any of the alcohol in the house, because we locked it up, and he doesn't have a car. So it was all meds that did this to him again last night.
What my boyfriend needs is detox. So that he can get all the meds out of his system and start fresh with therapy. Any other suggestions would be greatly appreciated.

P.S. I too took away his pills. I was better with the arrangement but it made him feel like less of a man. HELP!!! I am about to give up on him.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
4522800 tn?1459192030
Blank
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
Avatar universal
Blank
los angeles, CA